MAUDE Adverse Event Report: COOK INC AMPLATZ ULTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ ULTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code- dqx.Occupation: unknown.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a amplatz ultra-stiff support wire guide was to be used for an unknown procedure.Upon opening the device package it was noted "a wire was poking through" the amplatz ultra-stiff support wire guide.Device was not used and there was no patient contact.The procedure was complete successfully with a similar device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Correction: d5 - operator of device: health professional.Investigation ¿ evaluation.A review of the complaint history, device history record, manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection and dimensional verification, were conducted during the investigation.One wire guide, still within the shipping holder, was returned for investigation.The damaged portion was exiting out the end of the case.The inner wiring was observed to be sticking out and protruding through the outer coiling near the end of the wire guide.The coiling was slightly separated, leaving a small gap, at the region where the protrusion was located.No other damage was observed on the device.Dimensional analysis confirmed the device coil diameter was within the correct tolerances, which suggests the device was manufactured to specification.Additionally, a document based investigation evaluation was performed.Sufficient controls are in place to identify this failure mode prior to release.A review of the device history record revealed no related nonconformances.A database search revealed no complaints had been reported for the complaint device lot.There is no evidence to suggest there is any nonconforming product in house or out in the field.Based on the information provided, no returned product and the results of the investigation, a definitive cause could not be established.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
AMPLATZ ULTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8696439
Report Number1820334-2019-01446
Device Sequence Number2275108
Product Code DXQ
UDI-Device Identifier00827002101685
UDI-Public(01)00827002101685(17)230907(10)9105532
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2023
Device Model NumberN/A
Device Catalogue NumberTHSF-35-80-AUS
Device Lot Number9105532
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer07/17/2019
Initial Report FDA Received Date06/13/2019
Supplement Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1